Adult ADHD Support

Still Having Vyvance Afternoon Crash

Hi everyone! I hope you are all doing well and having a great start to your week!

I am still having problems with Vyvanse wearing off after 4-5 hours. My dose was recently increased, too, for that very reason. I experience a “crash” so to speak, with extreme anxiety, fatigue, and some depression even. My ADHD symptoms worsen with this crash, too. Has anyone else experienced this? Does anyone have any tips when this happens? I did some research and learned that drinking a green drink, and doing some exercise could help. I’m going to try that tomorrow. An article also said eating acidic foods, and drinking acidic liquids increases the output of Vyvance. I see my psychiatrist on Wednesday, so I will definitley bring this up...again...and ask about the acidic deal.

I am SO frustrated with this medication roller coaster. I am trying to stay positive, but sometimes it gets the best of me.

4 Replies
oldestnewest

Hey Elphaba

I’ve had the same reaction as well with vyvanse. The only think that has helped me, which wasn’t necessarily recommended by my doctor but I felt it personally worked for my body was skipping days in between to take it. After I started doing this I noticed my originally dosage was working again. I also try to eat a lot of veggies (I like making a stir fry with broccoli, peppers, spinach, and kale) as my breakfast in the morning sometimes before taking it; so maybe the whole drinking green juice has some validity to it. Best of luck

2 likes
Reply

Thank you so much!! I will try this.

Reply

It’s funny you mention green drink because my mom has been raving about vegetable smoothies helping her fatigue and scatterbrainedness for years. A few months ago I finally started making batches of it to keep in the fridge in little jars and I have noticeably easier mornings and afternoons when I drink them. I always thought it was just a blood sugar boost (since I tend to forget to eat a lot) that made me feel better but maybe it helps boost dopamine or something too?

although not quite your situation, I tend to crash pretty similarly on pms/period days right when the Ritalin wears off (and it seems like Ritalin wears off early those days, too). I’ve found that adding extra exercise the week before and during can make the crashes a little gentler and easier to recover from, though they don’t take them away completely. My next thing to try will probably be light therapy to help fix my crappy sleeping habits, since I’m sure those probably throw a wrench into things too lol.

Anyway if you find anything that helps I hope you’ll post it because I’d love to know what helps!

1 like
Reply

Thanks so much!! And yes, not getting enough sleep can be really tough!

Reply

You may also like...